Alert archive / Texas / Tornado Warnings in 1993
Tornado Warning 65, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 12, 1993, 6:08 PM CDT for Wilbarger County, Texas. It was in force for 52 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 1993, 6:08 PM CDT (23:08 UTC)
- Expired
- Oct 12, 1993, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilbarger County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 122309
TOROKC
TXC487-130000-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
608 PM CDT TUE OCT 12 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
GRAYBACK AND VERNON
AT 608 PM CDT RADAR INDICATED A DEVELOPING TORNADO 11 MILES
NORTHWEST OF VERNON.
THE PARENT STORM WAS MOVING EAST SOUTHEAST AT 10 MPH. THIS STORM HAS
PRODUCED TORNADOES IN EASTERN HARDEMAN COUNTY. TAKE COVER IMMEDIATELY.
THIS IS AN EXTREMELY DANGEROUS STORM.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 1000PM CDT.
LAT...LON 3391 9911 3394 9926 3436 9956 3417 9895What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 12, 3:16 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 12, 3:16 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 315 PM CDT TUE OCT 12 1993 SHTWV MOVG OUT OF WTX BRUSHING ALG DVLPG DRYLN AND INITIATING TSTMS IN ERN TX PHNDL. EXPCT TSTMS TO CONT TO DVLP AND PROPAGATE E/SE ALG H8 WMFNT. WL PLACE HIEST POPS TNGT ALG SRN ZNS AND WL MENTN SVR IN TX ZNS. AFTER TNGT...STG WLY UPR FLO WITH SVRL SHTWVS SHUD INDUCE LEE TROF WITH LO LVL WAA. FIRST OF THESE SHTWVS SHUD AFFECT NWRN OK WED NGT THEN SPRD EWD ACRS RMNDR OF FA ON THU. MSTR AVAILABILITY ON THU IN QUESTION...ESP IN ERN ZNS...SO WL KEEP POPS LOW. SCENERIO WL CONT THRU SAT WITH TIMING BECOMING INCREASINGLY DIFFICULT UNDER FAST FLO ALF. WL SHOTGUN SLGT CHC POPS INTO 1ST 2 DAYS OF EFP. ..04..BSC HBR 54 75 55 78 / 40 10 10 OKC 55 73 55 76 / 40 20 10 SPS 58 78 58 81 / 60 10 10 GAG 47 75 52 80 / 30 10 20 PNC 52 71 55 75 / 20 20 10 DUA 59 74 55 77 / 50 30 10 .OK...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 57 min |
| Oct 12, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 57 min |
| Oct 12, 5:27 PM CDT | Tornado Warning | OUN | Hardeman | 48 min |
| Oct 12, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 65 min |
| Oct 12, 6:10 PM CDT | Tornado Warning | OUN | Baylor | 50 min |
| Oct 12, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 65 min |
| Oct 12, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 54 min |
Nearby
Tornado Warnings in Texas, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.